Ohio, 2014Damaging Wind in Ohio, October 27, 2014
October 27, 2014 · NWS CLE · 1 event in 1 county or zone
A warm fronted lifted across northern Ohio during the evening hours of October 27th. Some showers developed along this front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm fronted lifted across northern Ohio during the evening hours of October 27th. Some showers developed along this front. One of the stronger showers produced a 58 mph wind gust near Toledo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Oct 27, 6:36 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 27, 6:36 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
736 PM EDT MON OCT 27 2014
.SYNOPSIS...
A COLD FRONT NEAR KANSAS CITY WILL MOVE EAST ACROSS THE REGION
TUESDAY THEN WEAKENING HIGH PRESSURE WILL PUSH UP THE OHIO RIVER
VALLEY WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER COLD FRONT WILL DROP
SOUTHEAST ACROSS THE AREA FRIDAY THEN HIGH PRESSURE SHOULD MOVE EAST
ACROSS THE AREA SUNDAY AND OFF THE EAST COAST MONDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
LINE OF SHOWERS CONTINUES TO MOVE NORTHEAST OVER THE WESTERN
PORTIONS OF THE LAKE. ANOTHER AREA OF SHOWERS WILL CONTINUE TO
MOVE NORTHEAST TOWARD THE TOLEDO AND FINDLAY AREAS. THIS IS
EXPECTED TO MORPH INTO A LINE ALONG THE LAKE SHORE OVER THE NEXT
SEVERAL HOURS ALONG THE WARM FRONT. THIS ACTIVITY IS EXPECTED TO
LIFT NORTHEAST TOWARD MORNING AND OUT OF THE AREA. ADJUSTED POPS
FURTHER SOUTH TO ACCOUNT FOR ACTIVITY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE SHORT PERIOD OF WARM TEMPS WILL COME TO AN END AS THE FIRST COLD
FRONT CROSSES THE AREA TUE. THE MODELS SHOW A DISTINCT BAND OF
MOISTURE WITH THE FRONT SO MOST OF THE RAIN SHOULD BE CONCENTRATED
DURING A RELATIVELY SHORT PERIOD OF TIME AROUND FRONTAL PASSAGE. THE
GOOD SHEAR AND WEAK INSTABILITY MAY SET UP FOR SOME POTENTIAL FOR
SEVERE STORMS WITH POSSIBLY DAMAGING WINDS.
DRIER AIR PUNCHES INTO THE CWA ALONG WITH THE COLDER TEMPS AFTER
FROPA SO MOST PLACES SHOULD SEE THE PRECIP FROM THIS SYSTEM BE DONE
SHORTLY AFTER FROPA. HOWEVER...WRAP MOISTURE WORKING SE INTO THE
AREA TUE NIGHT AND IMPROVING LAKE EFFECT CONDITIONS WILL LIKELY LEAD
TO AT LEAST SCT SHRA IN THE SNOWBELT LATER TUE NIGHT...WED AND WED
NIGHT. TEMPS BY WED NIGHT MAY BE COLD ENOUGH FOR A LITTLE SNOW TO
MIX WITH THE RAIN.
THERE STILL COULD BE A FEW LINGERING LIGHT SHRA THU MORNING IN THE
SNOWBELT BUT WEAKENING HIGH PRESSURE WILL BE MOVING INTO THE AREA
HELPING TO END THE LAKE EFFECT.
THE BREAK FOR PRECIP IN THE AREA WILL BE SHORT-LIVED AS A S/W TROUGH
DIGS SE TOWARD THE AREA THU NIGHT INDUCING A WEAK SURFACE LOW TO
MOVE INTO THE REGION. MOISTURE POOLING WILL OCCUR SO THINK THERE
WILL BE AT LEAST A CHC FOR SOME SHRA TO OCCUR. WILL INCREASE THE
POPS FOR LATER THU NIGHT.
TEMPS WILL STAY BELOW NORMAL THRU THU.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A PIECE OF ENERGY WILL DIVE SOUTHEAST FROM THE ARCTIC PUSHING A
STRONG COLD FRONT SOUTH ACROSS THE AREA ON FRIDAY. THE COLD FRONT
WILL BE ON OUR DOORSTEP TO START THE DAY ON FRIDAY AND WE SHOULD HIT
OUR HIGH TEMPERATURES FOR THE DAY DURING THE MORNING THEN FALLING
THROUGH THE AFTERNOON. THE GFS IS STILL TRYING TO SHOW THE
ASSOCIATED SURFACE LOW DEVELOPING OVER NE OHIO ON FRIDAY AFTERNOON
WHICH WOULD SUPPORT A LONGER PERIOD OF FRONTOGENESIS AND WIDESPREAD
PRECIPITATION OVER THE AREA. THE ECMWF STILL SHOWS A SLIGHTLY MORE
CONSOLIDATED UPPER LEVEL TROUGH WHICH QUICKLY SWINGS THROUGH THE
GREAT LAKES WITH LOW PRESSURE DEVELOPING OVER LAKE ONTARIO BEFORE
SHIFTING EAST. MOST AREAS SHOULD SEE AT LEAST SCATTERED SHOWERS ON
FRIDAY WITH HIGHER COVERAGE IN THE EAST...BUT DID NOT WANT TO RAISE
POPS TOO MUCH AT THIS TIME UNTIL MODELS COME INTO BETTER AGREEMENT.
LONG RANGE MODELS HAVE BEEN HINTING AT VERY DRY AIR ALOFT ARRIVING
BEHIND THE TROUGH WHICH COULD RESULT IN JUST A BRIEF SHOT OF
PRECIPITATION WITH THE FRONT.
PRECIPITATION MAY MIX WITH SNOW AS EARLY AS MID AFTERNOON IN NW OHIO
IF SHOWERS ARE STILL ONGOING. A CHANGE OVER TO SNOW IS EXPECTED ON
FRIDAY NIGHT WITH TEMPERATURES COOLING ENOUGH THAT MINOR
ACCUMULATIONS COULD BE POSSIBLE WHERE PRECIPITATION LINGERS IN NE
OH/NW PA. A BREAK IN THE SHOWERS IS POSSIBLE ON FRIDAY EVENING AS WE
TRANSITION FROM THE SYNOPTIC PRECIPITATION TO THE LAKE EFFECT.
MOISTURE DEPTH COULD STILL BE A LIMITING FACTOR FOR SNOW FROM FRIDAY
NIGHT INTO SATURDAY BUT EXPECT THE FAVORABLE LAKE INDUCED
INSTABILITY TO WIN OUT AT LEAST FOR A PERIOD OF TIME. ALSO EXPECTING
ENOUGH PRE-CONDITIONING OF THE AIRMASS FROM LAKE HURON THAT WE COULD
SEE SOME MINOR ACCUMULATIONS IN THE SNOW BELT FROM FRIDAY NIGHT INTO
SATURDAY. WE WILL HAVE TO CONTINUE TO MONITOR MODEL TRENDS OVER THE
NEXT COUPLE DAYS FOR THE SNOWFALL FORECAST. LOWS ON FRIDAY NIGHT
WILL BE NEAR 30 ON FRIDAY NIGHT...WITH HIGHS ONLY RECOVERING FROM
THE MID 30S TO NEAR 40 ON SATURDAY.
MOISTURE REALLY DOES DWINDLE ON SATURDAY NIGHT AND SHOULD SEE ANY
LINGERING LAKE EFFECT COME TO AN END. THE RIDGE QUICKLY BUILDS IN ON
SUNDAY WITH A WARMING TREND ALREADY UNDERWAY BY MONDAY WITH
INCREASING SOUTHERLY FLOW.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
IT WILL BE A BUSY TAF PERIOD. RADAR CURRENTLY SHOWING SOME WEAK
RETURNS OVER LAKE ERIE AND ALSO MOVING INTO NW OH. THESE AREAS
ASSOCIATED WITH THE WARM FRONT AND SHOULD DRIFT NORTH OF THE AREA
BY 06Z. WILL INCLUDE A VICINITY AT KTOL AND KERI FOR A FEW HOURS BUT
REALLY DON'T EXPECT ANYTHING MORE THAN SPRINKLES. THE COLD FRONT
IS STILL ON TRACK FOR TUESDAY. WILL TIME THE PRECIP AND FRONT
ACROSS THE AREA. PRECIP WILL REACH NW OH AFTER 12Z AND NW PA
DURING THE AFTERNOON. BEST CHANCES FOR THUNDER WILL BE OVER THE
EASTERN HALF OF THE AREA AS THE COLD FRONT WILL ARRIVE LATER AND
THUS ALLOW MORE HEATING. EXPECT A 3 TO 6 HOUR PERIOD OF PRECIP AT
ALL OF THE TAF SITES. CIGS SHOULD DIP TO MVFR BEHIND THE COLD
FRONT.
VERY STRONG WINDS EXPECTED ALOFT OVERNIGHT AND WILL CONTINUE WITH
LLWS ALL BUT KERI WHERE SURFACE WINDS WILL REMAIN STRONGER. EXPECT
SW SURFACE WINDS TO INCREASE ON TUESDAY WITH GUSTS TO 30 KNOTS
POSSIBLE AHEAD OF THE COLD FRONT.
.OUTLOOK...NON-VFR DEVELOPING TUESDAY INTO TUE EVENING IN SHRA/TSRA
THEN MAINLY SNOWBELT ON WED. WIDESPREAD NON VFR RETURNING THU NIGHT
INTO FRI.
&&
.MARINE...
WINDS WILL INCREASE TO 15 TO 20 KNOTS ON LAKE ERIE TONIGHT AHEAD OF
LOW PRESSURE TRACKING NORTHEAST ACROSS LAKE MICHIGAN AND 20 TO 25
KNOTS ON TUESDAY MORNING. WINDS IN THE NEARSHORE WATERS ARE EXPECTED
TO BE NEAR 20 KNOTS...BUT WITH AN OFFSHORE FLOW...MAY BE ABLE TO GET
BY WITHOUT A SMALL CRAFT ADVISORY. CONDITIONS WILL CERTAINLY BE A
LITTLE CHOPPY BUT WILL ALLOW NEXT SHIFT TO RE-EVALUATE. THE FLOW
SHIFTS TO MORE WESTERLY BEHIND THE FRONT BY TUESDAY NIGHT AND A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED EAST OF WILLOWICK THROUGH
WEDNESDAY.
HIGH PRESSURE WILL BUILD OVER THE LAKE FROM WEDNESDAY NIGHT INTO
THURSDAY WITH IMPROVING CONDITIONS. A STRONG COLD FRONT WILL MOVE
ACROSS THE LAKE ON FRIDAY WITH NORTHWEST WINDS TO 30 KNOTS EXPECTED
FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST AGAIN BY
SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...LOMBARDY
SHORT TERM...ADAMS
LONG TERM...KEC
AVIATION...KUBINA
MARINE...KEC
Hazardous weather outlook, Oct 27, 2:10 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT MON OCT 27 2014
LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>029-036-037-281915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-MARION-MORROW-
310 PM EDT MON OCT 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ011>014-023-089-PAZ001>003-281915-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
310 PM EDT MON OCT 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS ON TUESDAY AS A STRONG COLD FRONT CROSSES THE AREA.
THERE IS A CHANCE FOR SOME ACCUMULATING SNOW FRIDAY NIGHT INTO
SATURDAY FOR THE SNOWBELT AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>022-030>033-038-047-281915-
MEDINA-SUMMIT-PORTAGE-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX-
310 PM EDT MON OCT 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS ON TUESDAY AS A STRONG COLD FRONT CROSSES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Lucas
- When
- October 27, 8:07 PM EST
- Where
- Lucas County, Toledo Metcalf Fld
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.570, -83.480
A strong shower produced a 58 mph thunderstorm wind gust at Toledo Executive Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544629.